Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 119, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 18, 2021, 1:56 PM CDT for Hunt County, Texas. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 18, 2021, 9:28 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
852 WGUS44 KFWD 181856 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 156 PM CDT Wed Aug 18 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC231-191300- /O.NEW.KFWD.FL.W.0119.210818T1856Z-210819T1827Z/ /GNVT2.1.ER.210818T1736Z.210819T0000Z.210819T0626Z.NO/ 156 PM CDT Wed Aug 18 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Cowleech Fork Sabine River At Greenville. * From this afternoon to early tomorrow afternoon. * At 1:45 PM CDT Wednesday the stage was 15.0 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.5 feet this evening. It will then fall below flood stage just after midnight tonight. * Impact...At 15.0 feet, Caution should be exercised near the river as water begins to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Prater
2 follow-up statements
952 WGUS84 KFWD 190056 FLSFWD Flood Statement National Weather Service Fort Worth TX 756 PM CDT Wed Aug 18 2021 ...The Flood Warning continues for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC231-190700- /O.EXT.KFWD.FL.W.0119.000000T0000Z-210819T0700Z/ /GNVT2.1.ER.210818T1736Z.210818T2045Z.210819T0600Z.NO/ 756 PM CDT Wed Aug 18 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * Until just after midnight tonight. * At 6:45 PM CDT Wednesday the stage was 14.9 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage just after midnight tonight and continue falling to 4.1 feet Monday evening. * Impact...At 15.0 feet, Caution should be exercised near the river as water begins to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Stalley
643 WGUS84 KFWD 190228 FLSFWD Flood Statement National Weather Service Fort Worth TX 928 PM CDT Wed Aug 18 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. TXC231-190330- /O.CAN.KFWD.FL.W.0119.000000T0000Z-210819T0228Z/ /GNVT2.1.ER.210818T1736Z.210818T2045Z.210819T0600Z.NO/ 928 PM CDT Wed Aug 18 2021 ...The Flood Warning for the Cowleech Fork Sabine River At Greenville has been cancelled... The Flood Warning is cancelled for the Cowleech Fork Sabine River At Greenville. * At 8:45 PM CDT Wednesday the stage was 13.9 feet. * Flood stage is 14.0 feet. * Forecast...The river has fallen below flood stage and will continue falling to 4.1 feet Monday evening. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Stalley
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 1:39 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 18, 1:39 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 139 PM CDT Wed Aug 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Thursday/ Widespread moderate to heavy rainfall continues across North TX this afternoon. Across Central TX, more scattered to isolated convection has developed. All of this convection is occurring within a robust WAA regime near the nose of an 850 mb LLJ. The 12Z FWD RAOB indicated a very saturated profile with nearly moist adiabatic lapse rates. This will support rain processes capable of very heavy rainfall rates, which has already been observed. Dual-pol radar estimates from the KFWS WSR-88D show widespread accumulations of more than 3 inches of rainfall across much of the Flash Flood Watch area. The heaviest rain has fallen across portions of Palo Pinto, Jack, and Wise Counties where radar estimates that more than 8 inches of rain have fallen since yesterday morning. Widespread rainfall should continue across North TX through the rest of the afternoon and into the evening. Across Central TX, the convective evolution is a bit more uncertain. Most of the CAM guidance has struggled to capture the convective evolution well. Based on radar trends, Likely/Definite PoPs have been carried across North TX with Chance PoPs across Central TX. The widespread rain will also act to keep temperatures well below normal. As of 18Z, the high temperature at DFW Airport is only 76 F, which is a whopping 20 F degrees below normal for August 18th and in fact, is actually equal to the normal low for today. The record low max temperature however is 73 F, so while remarkable, it does not look like we will break any temperature records today. More convection is expected on Thursday, but should be less widespread as the LLJ will be somewhat weaker. Still, any thunderstorms that do develop will be capable of producing locally heavy downpours which will aggravate any ongoing flood conditions. Godwin && .LONG TERM... /Issued 311 AM CDT Wed Aug 18 2021/ /Late Week Through Early Next Week/ One more relative wet day is expected Thursday, as the first stagnant, positive-tilted, detached upper trough finally begins exiting east as noted toward the end of the short term discussion above. Still, a significant, upper longwave trough/low over the Rockies will continue to allow lead impulses to lift northeast from northeast Mexico and across the area during peak heating on a mid-August day. Best low level 925mb-850mb transport will allow highest coverage of showers and storms, some strong with gusty winds and locally heavy rainfall from the Red River Valley into East and Northeast Texas. PoPs will lessen quickly as you move into western parts of Central Texas where subsidence will begin to take hold late in the afternoon in wake of the mid level impulses moving northeast away from the area. As we lose diurnal heating Thursday evening and with the westward expansion of the subtropical, Southeast CONUS upper ridge in response to the Rockies deep trough dampening and lifting northeast toward the Midwest and Great Lakes. Rain chances should shut down for Thursday night by nightfall fairly quickly with no synoptic drivers for deep ascent and with the axis of strong moist and warm low level advection well NW of the area to keep activity going overnight across North and Central Texas. The upper ridge, though not overly strong, continues to expand across the entire area, but may be what's called a "dirty" ridge in that a few weak impulses and good moisture will be trapped within it, at least for Friday and Saturday. In addition, good mixing of deep south or southeasterly flow through 850mb may allow for a seabreeze to approach our far southeast counties each afternoon for a rogue, late day shower or tstorm. Regardless, temperatures will be on the increase the mid 90s and 100 degrees by the time we move into the Sunday through next Tuesday time frame. Slightly hotter temperatures will likely be on tap for mid-late next week, as the center of the upper ridge anchors across a broad area from Southern Rockies/Plains, east toward the Tennessee and Lower Mississippi Valleys. In addition to the hot temperatures, the higher humidity across the eastern half of the region will create heat index values up to 105 degrees. Nothing abnormal for this time of year across our area, but just something for those planning outdoor events, activities, or working outside will need to keep in mind this weekend and beyond. 05/Marty && .AVIATION... /NEW/ /18Z TAFs/ Widespread SHRA/TSRA ongoing across North TX will continue to move east slowly. LTG activity has been somewhat limited, but still enough that a mention of VCTS/TEMPO TSRA is warranted. Convective coverage across Central TX is a bit more uncertain, but will carry VCTS/TEMPO TSRA at KACT as well as convection does appear to be developing just east of the airfield as of 1830Z. In addition to the convection, MVFR and occasional IFR CIGs will continue through the next several hours. TSRA should end by 03Z, but a few scattered SHRA will likely continue through the overnight period. CIGs will temporarily improve to VFR but will become MVFR once again by 10Z. Isolated to widely scattered SHRA/TSRA will be possible during the day Thursday, but CIGs should SCT out after 18Z. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 91 77 94 77 / 50 40 5 5 0 Waco 77 92 76 94 75 / 60 30 0 5 0 Paris 74 87 75 90 75 / 70 60 10 10 5 Denton 74 91 75 94 75 / 40 40 5 5 0 McKinney 75 90 76 92 76 / 50 40 5 10 0 Dallas 77 90 78 94 78 / 50 40 5 5 0 Terrell 75 89 75 91 75 / 60 40 5 10 0 Corsicana 77 92 77 93 76 / 60 30 0 10 0 Temple 76 93 75 94 75 / 60 20 0 10 0 Mineral Wells 74 90 73 92 73 / 60 40 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for TXZ091>095- 100>107-115>123-129>134-141. &&
Hazardous weather outlook, Aug 18, 12:53 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1253 PM CDT Wed Aug 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1253 PM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Widespread showers and thunderstorms will continue through the afternoon and into the evening. Locally heavy rainfall may lead to flash flooding in some locations. A Flash Flood Watch is in effect for much of North Texas and parts of Central Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances will remain in the forecast through Saturday. A few thunderstorms could produce gusty winds, brief heavy downpours, and frequent cloud-to-ground lightning strikes. Hot and humid conditions will resume this weekend with heat index values likely to approach or exceed 105 degrees across parts of East Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but any reports of flooding are appreciated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:48 PM CDT | Flash Flood Watch | FWD | Collin, Comanche, Cooke, Dallas, Delta, Denton and 23 more | 26 hr |
| Aug 18, 3:16 AM CDT | Areal Flood Advisory | FWD | Kaufman | 104 min |
| Aug 18, 4:08 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 112 min |
| Aug 18, 6:40 AM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 2 hr |
| Aug 18, 7:55 AM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 3 hr |
| Aug 18, 8:18 AM CDT | Areal Flood Advisory | FWD | Jack, Palo Pinto | 3 hr |
| Aug 18, 9:14 AM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 3 hr |
| Aug 18, 9:40 AM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Aug 18, 9:55 AM CDT | Flash Flood Warning | FWD | Eastland, Palo Pinto | 3 hr |
| Aug 18, 10:42 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker, Wise | 2 hr |
| Aug 18, 10:49 AM CDT | Areal Flood Advisory | FWD | Wise | 116 min |
| Aug 18, 10:56 AM CDT | Areal Flood Advisory | FWD | Dallas, Denton, Tarrant | 2 hr |
| Aug 18, 11:50 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton | 3 hr |
| Aug 18, 1:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Denton, Parker, Tarrant, Wise | 115 min |
| Aug 18, 2:57 PM CDT | Special Weather Statement | FWD | Anderson | 33 min |
| Aug 18, 3:51 PM CDT | Special Weather Statement | FWD | Freestone | 39 min |
| Aug 18, 4:26 PM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Aug 18, 5:11 PM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| Aug 18, 6:39 PM CDT | Areal Flood Advisory | FWD | Bosque, Somervell | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.